MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MACH1; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MACH1; CATHETER, PERCUTANEOUS
Model Number 1260
Medical Device Problem Codes Unsealed Device Packaging (1444); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that the packaging seal was compromised.A mach1 guide catheter was selected during a patient procedure.The physician finished using an unspecified device and planned to replace it with the 6f mach1 device.However, upon visual inspection of the packaging of the device, it was noted that the tape/seal was found to be open.No patient complications were reported.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that the packaging seal was compromised.A mach1 guide catheter was selected during a patient procedure.The physician finished using an unspecified device and planned to replace it with the 6f mach1 device.However, upon visual inspection of the packaging of the device, it was noted that the tape/seal was found to be open.No patient complications were reported.It was further reported that the tape of outer pouch(box) was torn and lid of outer pouch(box) was opened.However, the inner pouch was neither compromised nor damaged.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Mfr site address 2: 20905 int.A.Col.,cd.Industrial.Device evaluated by mfr: investigation was completed.Returned product consisted of a 6f mach 1 guide catheter, folded multiple times inside the pouch.Inspection revealed numerous kinks in the shaft, and damage to the cardboard backing (relative to the shaft kinks).The reported damage (tape open) to the box could not be confirmed as the box was not sent back for analysis and there was no photos of the open tape, but can likely be attributed to handling of the box.The shaft damage (kinks) and tyvek/cardboard packaging damage is likely attributed to shipping the device back for analysis.
 
Event or Problem Description

Brand Name
MACH1
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8075430
Report Number2134265-2018-62946
Device Sequence Number19374535
Product Code DQY
UDI-Device Identifier08714729351221
UDI-Public08714729351221
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K020028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2021
Device Model Number1260
Device Catalogue Number1260
Device Lot Number0060142334
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2018
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer11/19/2018
12/19/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date12/05/2018
01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1